Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 21, 2018, 7:30 AM CDT for Coke County, Nolan County, Sterling County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2018, 7:30 AM CDT (12:30 UTC)
- Expired
- Sep 21, 2018, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coke County, TX, Nolan County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 89 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 10:48 AM CDT | FLASH FLOOD | 2 S Maryneal, TX | TEXAS DEM REPORTS CLOSURE OF FM 1170 SOUTH OF MARYNEAL DUE TO ROAD FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 198 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053
WGUS54 KSJT 211230
FFWSJT
TXC081-353-431-211630-
/O.NEW.KSJT.FF.W.0033.180921T1230Z-180921T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
730 AM CDT FRI SEP 21 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Coke County in west central Texas...
Northeastern Sterling County in west central Texas...
Nolan County in west central Texas...
* Until 1130 AM CDT.
* At 726 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain extending from Water Valley to near Blackwell to
Sweetwater. Rainfall totals of 1 to 2 inches has fallen already
across portions of the area, wiht another 1 to 3 inches possible
by 11 AM. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Sweetwater, Roscoe, Robert Lee, Maryneal, E.V. Spence Reservoir
Near Paint Creek Recreation Area, Silver, Broome, Sanco, Wastella,
Champion, Lake Sweetwater,
This includes the following low water crossings ...
FM 2035 crossing Bitter Creek...
IH 20 frontage roads crossing Towd Creek...
FM 1170 crossing Eagle Creek...
IH 20 frontage roads crossing Bitter Creek...
IH 20 frontage roads crossing Plum Creek...
IH 20 frontage roads crossing Sweetwater Creek...
Walnut crossing Little Walnut Creek...
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3252 10017 3169 10047 3172 10100 3209 10084
3209 10066 3253 10065
$$
071 follow-up statement
206 WGUS74 KSJT 211451 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 951 AM CDT FRI SEP 21 2018 TXC431-211458- /O.CAN.KSJT.FF.W.0033.000000T0000Z-180921T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sterling TX- 951 AM CDT FRI SEP 21 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN STERLING COUNTY IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3252 10017 3169 10047 3170 10066 3253 10065 $$ TXC081-353-211630- /O.CON.KSJT.FF.W.0033.000000T0000Z-180921T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coke TX-Nolan TX- 951 AM CDT FRI SEP 21 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR CENTRAL COKE AND NOLAN COUNTIES... At 948 AM CDT, Doppler radar indicated heavy rain across the warned area. An additional one to two inches of rainfall is expected through 1130 AM. Some locations that will experience flooding include... Sweetwater, Roscoe, Robert Lee, Maryneal, E.V. Spence Reservoir Near Paint Creek Recreation Area, Sanco, Wastella, Champion, Lake Sweetwater, The Intersection Of Highway 208 And Ranch Road 2662, The Intersection Of Highway 70 And Ranch Road 53, The Intersection Of Ranch Road 608 And Highway 147 and Camp Boothe Oaks. LAT...LON 3252 10017 3169 10047 3170 10066 3253 10065 $$ SAK/JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:45 AM CDT, 45 minutes earlier.
Area forecast discussion, Sep 21, 6:45 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 645 AM CDT Fri Sep 21 2018 .AVIATION... /12Z TAFS/ Look for very challenging flight weather, across all of West Central Texas, through 12Z Saturday. Expect showers and thunderstorms to produce very heavy rainfall; thus, visibilities and ceilings will likely vary greatly and rapidly, between MVFR to IFR. && .PREV DISCUSSION... /issued 451 AM CDT Fri Sep 21 2018/ SHORT TERM... (Today and Tonight) ..Flash Flooding Possible... This rain event, which has been the focus of numerous discussions, over the last several days, will mature over West Central Texas today and tonight. Models remain fairly consistent with the key players of this event: 1) moist air, 2) upper dynamics, and 3) surface forcing. Models continue to present precipitable water numbers in the 1.5 to 2 inches range, for today and tonight, with a gradual decrease, from west to east, after midnight tonight. An upper trough, currently located to the west, will enhance the upward ascent of this very moist air. Plus, a cold front will also provide some forcing, as it moves south, across West Central Texas, late this afternoon and tonight. Models place the greatest QPF amounts over the Concho Vally, Heartland, and Big Country, for these two periods. Thus, continuing the Flash Flood Watch, for those areas, looks good. Rainfall accumulation amounts, across the watch area, in the 1 to 3 inches range will be common, with amounts over 4 inches possible, through sunrise Saturday morning. Clearly, the greatest threat is flash flooding; nevertheless, potential river flooding remains a concern, as well. LONG TERM... (Saturday through Thursday) ..Continued Rain Potential... The potential for additional rain, across West Central Texas, dominates the long term forecast. Although rain chances decrease, during the day Saturday, as the upper trough moves east, some lower rain chances remain into the start of this next work week. Then, models indicate a couple of cold fronts next week will continue to provide the potential for rain well into late next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 62 69 62 / 90 80 50 30 San Angelo 82 64 71 61 / 80 80 40 20 Junction 82 68 72 62 / 70 80 60 20 Brownwood 82 67 71 62 / 80 80 60 30 Sweetwater 77 60 69 62 / 90 70 40 20 Ozona 81 64 72 61 / 70 70 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for Brown-Callahan- Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Nolan-Runnels- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 21, 4:10 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 410 AM CDT Fri Sep 21 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-220915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 410 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Rain and a few thunderstorms expected to continue today and tonight. The primary hazard will be locally heavy rainfall, which may lead to flash flooding. Dangerous lightning will also be a concern. A Flash Flood Watch is in effect for portions of West Central Texas through early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain and a few thunderstorms should continue on Saturday, and begin to decrease during the day. A slight chance of thunderstorms continue Sunday through Tuesday, while a chance of thunderstorms return on Wednesday and Thursday. Main hazards will be lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:10 PM CDT | River Flood Warning | SJT | Runnels | 19 hr |
| Sep 21, 12:09 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 21, 3:04 AM CDT | Areal Flood Advisory | SJT | Coke, Crockett, Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 3:37 AM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 4:46 AM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Sterling | 3 hr |
| Sep 21, 5:55 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Sep 21, 6:18 AM CDT | Flash Flood Warning | SJT | Crockett, Irion | 3 hr |
| Sep 21, 7:21 AM CDT | Flash Flood Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 4 hr |
| Sep 21, 7:39 AM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| Sep 21, 7:42 AM CDT | Areal Flood Advisory | SJT | Haskell | 2 hr |
| Sep 21, 8:34 AM CDT | Flash Flood Warning | SJT | Runnels, Schleicher, Sutton, Tom Green | 3 hr |
| Sep 21, 11:09 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher, Tom Green | 3 hr |
| Sep 21, 12:14 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones | 3 hr |
| Sep 21, 1:24 PM CDT | Flash Flood Warning | SJT | Crockett, Kimble, Menard, Schleicher, Sutton | 3 hr |
| Sep 21, 3:42 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Sep 21, 4:15 PM CDT | Areal Flood Warning | SJT | Schleicher, Sutton | 4 hr |
| Sep 21, 5:12 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Sep 21, 5:38 PM CDT | Flash Flood Warning | SJT | Shackelford | 3 hr |
| Sep 21, 6:33 PM CDT | Areal Flood Advisory | SJT | Schleicher | 93 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.